Selecta Mathematica

, Volume 17, Issue 3, pp 573–607 | Cite as

Yangians and cohomology rings of Laumon spaces

  • Boris Feigin
  • Michael FinkelbergEmail author
  • Andrei Negut
  • Leonid Rybnikov


Laumon moduli spaces are certain smooth closures of the moduli spaces of maps from the projective line to the flag variety of GL n . We construct the action of the Yangian of \({\mathfrak{sl}_n}\) in the cohomology of Laumon spaces by certain natural correspondences. We construct the action of the affine Yangian (two-parametric deformation of the universal enveloping algebra of the universal central extension of \({\mathfrak{sl}_n[s^{\pm1},t]}\)) in the cohomology of the affine version of Laumon spaces. We compute the matrix coefficients of the generators of the affine Yangian in the fixed point basis of cohomology. This basis is an affine analog of the Gelfand-Tsetlin basis. The affine analog of the Gelfand-Tsetlin algebra surjects onto the equivariant cohomology rings of the affine Laumon spaces. The cohomology ring of the moduli space \({\mathfrak{M}_{n,d}}\) of torsion free sheaves on the plane, of rank n and second Chern class d, trivialized at infinity, is naturally embedded into the cohomology ring of certain affine Laumon space. It is the image of the center Z of the Yangian of \({\mathfrak{gl}_n}\) naturally embedded into the affine Yangian. In particular, the first Chern class of the determinant line bundle on \({\mathfrak{M}_{n,d}}\) is the image of a noncommutative power sum in Z.


Laumon spaces Parabolic sheaves Yangians Giesecker compactification 

Mathematics Subject Classification (2010)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Baranovsky V.: Moduli of sheaves on surfaces and action of the oscillator algebra. J. Differ. Geom. 55, 193–227 (2000)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Biswas I.: Parabolic bundles as orbifold bundles. Duke Math. Jour. 88, 305–325 (1997)zbMATHCrossRefGoogle Scholar
  3. 3.
    Braverman A., Finkelberg M.: Finite difference quantum Toda lattice via equivariant K-theory. Transform. Groups 10, 363–386 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Carlsson, E., Okounkov, A.: Exts and vertex operators, preprint arXiv math/0801.2565Google Scholar
  5. 5.
    Drinfeld V.: A new realization of Yangians and quantized affine algebras. Sov. Math. Dokl. 36, 212–216 (1988)MathSciNetGoogle Scholar
  6. 6.
    Ellingsrud G., Stromme S.A.: Towards the Chow ring of the Hilbert scheme of \({\mathbb{P}^2}\). J. reine angew. Math. 441, 33–44 (1993)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Feigin, B., Finkelberg, M., Frenkel, I., Rybnikov, L.: Gelfand-Tsetlin algebras and cohomology rings of Laumon spaces, preprint, to appear in Selecta Math., arXiv math/0806.0072Google Scholar
  8. 8.
    Finkelberg M., Gaitsgory D., Kuznetsov A.: Uhlenbeck spaces for \({\mathbb{A}^2}\) and affine Lie algebra \({\widehat{sl}_n}\). Publ. RIMS, Kyoto Univ. 39, 721–766 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Finkelberg M., Kuznetsov A.: Global intersection cohomology of Quasimaps’ spaces. Int. Math. Res. Notices 7, 301–328 (1997)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Gelfand I.M., Krob D., Lascoux A., Leclerc B., Retakh V.S., Thibon J.-Y.: Noncommutative symmetric functions. Adv. Math. 112, 218–348 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Grothendieck, A.: Éléments de géométrie algébrique. III. Étude cohomologique des faisceaux cohérents. II. Inst. Hautes Études Sci. Publ. Math. 17 (1963)Google Scholar
  12. 12.
    Guay N.: Affine Yangians and deformed double current algebras in type A. Adv. in Math. 211, 436–484 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Laumon G.: Un analogue global du cône nilpotent. Duke Math. Jour. 57, 647–671 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Laumon G.: Faisceaux automorphes liés aux séries d’Eisenstein. Perspect. Math. 10, 227–281 (1990)MathSciNetGoogle Scholar
  15. 15.
    Molev A.I.: Gelfand-Tsetlin bases for classical Lie algebras. In: Hazewinkel, M. (ed.) Handbook of Algebra, vol. 4, pp. 109–170. Elsevier, Amsterdam (2006)CrossRefGoogle Scholar
  16. 16.
    Molev A.I.: Yangians and Classical Lie Algebras. Math. Surveys and Monographs, vol. 143. AMS, Providence, RI (2007)Google Scholar
  17. 17.
    Nakajima H.: Lectures on Hilbert Schemes of Points on Surfaces. University Lecture Series, vol. 18. AMS, Providence, RI (1999)Google Scholar
  18. 18.
    Negut, A.: Laumon spaces and many-body systems. Thesis, Princeton University (2008)Google Scholar
  19. 19.
    Negut A.: Laumon spaces and the Calogero-Sutherland integrable system. Invent. Math. 178, 299–331 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Okonek C., Schneider M., Spindler H.: Vector Bundles on Complex Projective Spaces. Birkhäuser, Boston (1980)zbMATHCrossRefGoogle Scholar
  21. 21.
    Suzuki, T.: Cylindrical combinatorics and representations of Cherednik algebras of type A, arXiv math/0610029Google Scholar
  22. 22.
    Tingley, P.: Three combinatorial models for \({\widehat{\mathfrak{sl}}_n}\)-crystals, with applications to cylindric plane partitions. Int. Math. Res. Notices rnm143, no. 2; Errata: arXiv math/0702062v3 (2008)Google Scholar
  23. 23.
    Tsymbaliuk A.: Quantum affine Gelfand-Tsetlin bases and quantum toroidal algebra via K-theory of affine Laumon spaces. Selecta Math. 16, 173–200 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Uglov D.: Skew Schur functions and Yangian actions on irreducible integrable modules of \({\widehat{\mathfrak{gl}}_n}\). Ann. Comb. 4, 383–400 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Varagnolo M.: Quiver varieties and Yangians. Lett. Math. Phys. 53, 273–283 (2000)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  • Boris Feigin
    • 1
  • Michael Finkelberg
    • 2
    Email author
  • Andrei Negut
    • 3
  • Leonid Rybnikov
    • 4
  1. 1.Landau Institute for Theoretical PhysicsMoscowRussia
  2. 2.Department of MathematicsIMU, IITP, and State University Higher School of EconomicsMoscowRussia
  3. 3.Simion Stoilow Institute of Mathematics of the Romanian AcademyBucurestiRomania
  4. 4.Department of MathematicsInstitute for the Information Transmission Problems and State University Higher School of EconomicsMoscowRussia

Personalised recommendations